Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Jul 26, 2021, 3:13 PM EDT for Penobscot County, Maine. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 26, 2021, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Caribou, ME
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 76 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WWUS81 KCAR 261913
SPSCAR
Special Weather Statement
National Weather Service Caribou ME
313 PM EDT Mon Jul 26 2021
MEZ011-032-262015-
Central Penobscot-Northern Washington-
313 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
EASTERN PENOBSCOT COUNTIES...
At 311 PM EDT, a strong thunderstorm was located near Springfield, or
17 miles southwest of Danforth, moving southeast at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Springfield, Prentiss and Carroll.
If you are on or near lakes or ponds, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4528 6784 4527 6795 4544 6821 4553 6814
4539 6772
TIME...MOT...LOC 1911Z 303DEG 14KT 4547 6810
$$
FoisyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:06 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 1:06 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Caribou ME 106 PM EDT Mon Jul 26 2021 .SYNOPSIS... A warm front will lift across the area today. A cold front will cross the region tonight through Tuesday. High pressure will cross the area Wednesday into Thursday. A cold front will cross the area Thursday night through early Friday. && .NEAR TERM /THROUGH TONIGHT/... 1 PM Update...Just a few tweaks to bring in some thunder chances across the Katahdin region earlier given some towering cu in the area. Some VII with these towers, but no GLM flashes at this time. Otherwise, forecast on track with fog now only amid the immediate coast and coastal waters. Previous Discussion... A weak shortwave crossing the area early this morning will bring some spotty showers and isolated thunderstorms across the north early this morning which should exit to the east by mid morning. Weak low pressure will track into Quebec today as a very weak surface trough extends south from this low across our area. Southwesterly winds just east of this trough advecting warmer air north under relatively cooler air moving from west to east aloft will result in an unstable air mass today. Capes across the area run from 400 J/KG on the GFS to 1800 J/KG on the NAM across the area. The NAM is likely overdone. However, some instability will likely allow some thunderstorms to develop. There are no strong surface features to spawn thunderstorms so any storms will likely be few and far between. However, given the instability and a little bit of shear, any storms come bring locally strong gusty winds and hail. The best chance for storms will be from the central highlands east across south central parts of the area late today into this evening. Storms will taper off tonight as a weak cold front pushes through approaching the coast late tonight. This will bring a partly cloudy night with some cooler air filtering into the north late tonight. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... A cold front will slowly cross Downeast areas Tuesday, while an upper level disturbance crosses the region. Expect a chance of showers and thunderstorms in the vicinity of the front Tuesday, with a slight chance/chance of showers across northern areas with the upper level disturbance. The cold front will exit across the Gulf of Maine Tuesday night, while high pressure begins to build across the region. Could still have the chance of an evening shower/thunderstorm Downeast with the exiting front. Otherwise, expect decreasing clouds later Tuesday night with building high pressure. High pressure will cross the region Wednesday through Wednesday night with mostly clear to partly cloudy skies. Temperatures will be at near normal, to slightly below normal, levels Tuesday. Below normal level temperatures are expected Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... High pressure will exit early Thursday, with a cold front approaching later Thursday. Expect a chance of showers in advance of the cold front Thursday. The cold front then crosses the region Thursday night, while an upper level trof approaches. Expect a chance of showers/thunderstorms with the cold front Thursday night. The cold front will exit across the Gulf of Maine Friday, while the upper trof crosses the region. Cold air aloft with the upper trof, along with diurnal heating, will steepen lapse rates and help support the chance of showers/thunderstorms Friday which could persist into the evening. The upper trof will begin to move east later Saturday. However, cool temperatures aloft and diurnal heating will again support another chance of showers and thunderstorms. The better chances of showers/thunderstorms will occur across the north and mountains, with lesser chances Downeast. A cold front should cross the region Sunday with a chance of showers/thunderstorms, though timing differences still exist. Temperatures will remain at below normal levels Thursday through Sunday. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... NEAR TERM: Conditions should improve to VFR this afternoon into tonight with exceptions in any thunderstorms this afternoon or evening. SHORT TERM: Tuesday...Variable conditions early with fog. Otherwise, generally VFR north with a slight chance of showers. VFR/MVFR Downeast with a chance of showers/thunderstorms. West/northwest winds 10 to 15 knots. Tuesday night...Variable conditions Downeast with any evening showers/thunderstorms. Otherwise, VFR. Northwest/west winds around 10 knots. Wednesday through Wednesday night...VFR. Northwest winds 10 to 15 knots with gusts up to around 20 knots Wednesday. Variable winds 5 to 10 knots Wednesday night. Thursday...VFR early, then VFR/MVFR with a chance of showers. South winds 10 to 15 knots with gusts up to around 20 knots. Thursday night...Variable conditions with showers and thunderstorms. South/southeast winds 10 to 15 knots with gusts up to around 20 knots. Friday...Variable conditions with showers and thunderstorms. Variable winds around 10 knots, becoming west/northwest 10 to 15 knots. && .MARINE... NEAR TERM: Wind and seas should remain below SCA today and tonight. Humid air over the waters will likely result in some fog today into tonight. SHORT TERM: Winds/seas below small craft advisory levels Tuesday through Wednesday night. Visibilities reduced in fog Tuesday. A chance of showers and thunderstorms Tuesday through early Tuesday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Bloomer/Cornwell Short Term...Norcross Long Term...Norcross Aviation...Bloomer/Cornwell/Norcross Marine...Bloomer/Cornwell/Norcross
Hazardous weather outlook, Jul 26, 9:24 AM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 924 AM EDT Mon Jul 26 2021 ANZ050>052-271330- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 924 AM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>006-010-011-015>017-029>032-271330- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 924 AM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms will develop this afternoon. Some storms may be strong, with gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 26, 2:18 PM EDT, 55 minutes before
Special Weather Statement National Weather Service Caribou ME 218 PM EDT Mon Jul 26 2021 MEZ006-011-032-261915- Southeast Aroostook-Central Penobscot-Northern Washington- 218 PM EDT Mon Jul 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND EAST CENTRAL PENOBSCOT COUNTIES... At 217 PM EDT, a strong thunderstorm was located near Wytopitlock, moving southeast at 20 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Danforth, Springfield, Mattawamkeag, Winn, Woodville, Prentiss, Kingman, Carroll, Macwahoc, Drew Plantation, Molunkus and Brookton. LAT...LON 4557 6842 4566 6833 4557 6784 4532 6795 TIME...MOT...LOC 1817Z 299DEG 18KT 4559 6829 Foisy
Special weather statement, Jul 26, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Caribou ME
313 PM EDT Mon Jul 26 2021
MEZ011-032-262015-
Central Penobscot-Northern Washington-
313 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
EASTERN PENOBSCOT COUNTIES...
At 311 PM EDT, a strong thunderstorm was located near Springfield, or
17 miles southwest of Danforth, moving southeast at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Springfield, Prentiss and Carroll.
If you are on or near lakes or ponds, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4528 6784 4527 6795 4544 6821 4553 6814
4539 6772
TIME...MOT...LOC 1911Z 303DEG 14KT 4547 6810
FoisyThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:24 AM EDT | Special Weather Statement | CAR | Hancock | 36 min |
| Jul 26, 5:15 AM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Washington | 3 hr |
| Jul 26, 7:10 AM EDT | Special Weather Statement | CAR | Washington | 50 min |
| Jul 26, 8:30 AM EDT | Special Weather Statement | CAR | 30 min | |
| Jul 26, 2:18 PM EDT | Special Weather Statement | CAR | Penobscot | 57 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.